Hail, Washington
- When
- July 11, 1:09 PM EST
- Where
- Washington County, Whiting
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.783, -67.167
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Jul 11, 9:14 AM EST, 3 hours 55 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CARIBOU ME ISSUED BY NATIONAL WEATHER SERVICE GRAY ME 1014 AM EDT MON JUL 11 2005 .SYNOPSIS...A BROAD AREA OF LOW PRESSURE ACROSS THE CANADIAN MARITIMES WILL MOVE SLOWLY SOUTH AND EAST AWAY FROM THE REGION TODAY AND TONIGHT. HIGH PRESSURE WILL BEGIN TO BUILD ACROSS THE REGION FROM THE NORTH TUESDAY AND REMAIN THROUGH WEDNESDAY. && .SHORT TERM (REST OF TODAY THROUGH TUESDAY)...CURRENT FORECAST ON TRACK AND NO CHANGES NEEDED TO GRID DATABASE. HAVE UPDATED TEXT FORECASTS TO REMOVE WORDING FOR PATCHY FOG THIS MORNING. && .MARINE...NO CHANGES FOR THIS UPDATE. WINDS AND SEAS EXPECTED TO REMAIN BELOW SCA CRITERIA. && .PREVIOUS DISCUSSION... (ISSUED 457 AM EDT MON JUL 11 2005) SYNOPSIS...A BROAD AREA OF LOW PRESSURE ACROSS THE CANADIAN MARITIMES WILL MOVE SLOWLY SOUTH AND EAST AWAY FROM THE REGION TODAY AND TONIGHT. HIGH PRESSURE WILL BEGIN TO BUILD ACROSS THE REGION FROM THE NORTH TUESDAY AND REMAIN THROUGH WEDNESDAY. SHORT TERM (TODAY THROUGH TUESDAY)... THE MAIN FORECAST CONCERN TODAY IS POSSIBILITY OF AFTERNOON CONVECTION ACROSS PARTS OF THE FORECAST AREA. LATEST MODEL GUIDANCE IN PRETTY GOOD AGREEMENT WITH REGARD TO MOVING UPPER LEVEL LOW PRESSURE ACROSS THE MARITIMES SLOWLY EAST TODAY THROUGH TUESDAY. SHORT WAVE ROTATING AROUND THIS SYSTEM WILL TRAVERSE THE REGION THIS AFTERNOON. BUFKIT SOUNDINGS SHOWING ONLY MARGINAL CAPES ACROSS THE REGION TODAY. FEEL THAT WITH STEEP LOW/MID LEVEL LAPSE RATES IN ASSOCIATION WITH SHORT WAVE MOVING ACROSS WARRANTS AT LEAST CHANCE POPS FOR SHOWERS AND THUNDERSTORMS...ESPECIALLY ACROSS EASTERN PORTIONS OF THE FORECAST AREA. THUS WEIGHTED HIGHEST ALONG THE MAINE/NEW BRUNSWICK BORDER THIS AFTERNOON WHERE FORECAST SOUNDINGS FOCUS GREATEST INSTABILITY. TONIGHT EXPECT ANY SHOWERS/THUNDERSTORMS TO DIMINISH EARLY EVENING WITH THE PASSAGE OF THE SHORT WAVE AND LOSS OF DIURNAL HEATING OTHERWISE EXPECT PARTLY CLOUDY SKIES. ON TUESDAY THE UPPER LOW CONTINUES TO MOVE SLOWLY AWAY FROM THE REGION WHILE SURFACE HIGH STARTS TO BUILD DOWN FROM THE NORTH WITH PARTLY CLOUDY SKIES EXPECTED. LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)... UPPER LEVEL LOW PRESSURE ACROSS THE MARITIMES WILL LIFT TO THE NORTHEAST TUESDAY NIGHT/WEDNESDAY. AT THE SAME TIME...HIGH PRESSURE WILL BUILD ACROSS THE REGION AT BOTH THE SURFACE/ALOFT. SKIES WILL BE PARTLY CLOUDY TUESDAY NIGHT/WEDNESDAY. A COLD FRONT WILL APPROACH NORTHERN AREAS LATER WEDNESDAY NIGHT. MODELS INDICATE MOISTURE INCREASING IN ADVANCE OF THE COLD FRONT LATER WEDNESDAY NIGHT...AND WILL INCLUDE CHANCE POPS LATE ACROSS NORTHERN AREAS. LOW TEMPERATURES TUESDAY NIGHT WILL BE IN THE MID 50S. HIGH TEMPERATURES WEDNESDAY WILL BE AROUND 80 ACROSS MUCH OF THE REGION...WITH SLIGHTLY COOLER READINGS ALONG THE COAST. LOW TEMPERATURES WEDNESDAY NIGHT WILL RANGE FROM THE UPPER 50S NORTH TO THE MID 50S DOWNEAST. THE COLD FRONT WILL CROSS THE REGION THURSDAY WITH A CHANCE OF SHOWERS/THUNDERSTORMS. THE FRONT SHOULD MOVE SOUTH OF THE REGION EARLY FRIDAY...LEAVING PARTLY/MOSTLY CLOUDY SKIES ACROSS THE REGION. A COLD FRONT COULD THEN APPROACH THE REGION LATER SATURDAY...WITH ANOTHER CHANCE OF SHOWERS/THUNDERSTORMS. AVIATION... WITH THE EXCEPTION OF SOME PATCHY FOG EARLY THIS MORNING AND ISOLATED TO SCATTERED SHOWERS/THUNDERSTORMS THIS AFTERNOON. GENERALLY EXPECT VFR CONDITIONS TODAY MARINE... EXPECT WINDS/SEAS TO REMAIN BELOW SCA LEVELS THROUGH FRIDAY. VISIBILITIES WILL BE REDUCED IN PATCHY FOG AND SCATTERED SHOWERS/THUNDERSTORMS TODAY. SCATTERED SHOWERS/THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY. CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. SHORT TERM/MARINE...DUDA LONG TERM/MARINE...NORCROSS && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && SHORT TERM/MARINE...WHEELER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 441 AM EDT MON JUL 11 2005 ANZ050-MEZ001>006-010-011-015>017-029>032-120900- CENTRAL PENOBSCOT ME-CENTRAL PISCATAQUIS ME-CENTRAL WASHINGTON ME- COASTAL HANCOCK ME-COASTAL WASHINGTON ME-INTERIOR HANCOCK ME- NORTHEAST AROOSTOOK ME-NORTHERN PENOBSCOT ME-NORTHERN PISCATAQUIS ME- NORTHERN SOMERSET ME-NORTHERN WASHINGTON ME-NORTHWEST AROOSTOOK ME- SOUTHEAST AROOSTOOK ME-SOUTHERN PENOBSCOT ME-SOUTHERN PISCATAQUIS ME- INCLUDING THE CITIES OF...ALLAGASH...BANGOR...BAR HARBOR... BAXTER ST PARK...BLUE HILL...BROWNVILLE JUNCTION...BUCKSPORT... CALAIS...CARIBOU...CHERRYFIELD...CLAYTON LAKE...DAAQUAM...DANFORTH... DEBOULLIE MOUNTAIN...DEXTER...DOVER-FOXCROFT...EAGLE LAKE... EASTPORT...ELLSWORTH...FORT FAIRFIELD...FORT KENT...GREENVILLE... GUILFORD...HOULTON...HOWLAND...LIMESTONE...LINCOLN...LUBEC... MACHIAS...MADAWASKA...MILLINOCKET...MOUNT KATAHDIN...NEWPORT... OLD TOWN...PATTEN...PORTAGE...PRESQUE ISLE...RIPOGENUS... SAINT PAMPHILE...VAN BUREN AND VANCEBORO 441 AM EDT MON JUL 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE... THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS MOST OF NORTHERN AND DOWNEAST MAINE...MAINLY THIS AFTERNOON. A FEW THUNDERSTORMS MAY BE STRONG ACCOMPANIED BY GUSTY WINDS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DUDA
The Caribou radar (KCBW), 148 km away, was scanning. The volume nearest the first event began at 18:09 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2005Every state in 2005This day in weather historyWarnings in Maine, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457945.